MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 1/17MM

MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 1/17MM
Model Number 02.09.0117H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 28 may 2020: lot 124929ar: (b)(4) items manufactured and released on 11-mar-2014.Expiration date: 2017-10-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event since 1-1-2016.Clinical evaluation performed by medical affairs director: 3.5 years after knee revision, the patient feels instability and it is found that the knee has acquired laxity and the insert locking screw is broken.Surgery is therefore undertaken to replace the insert with a thicker one (from 17 to 23 mm) and the locking screw is also replaced.The metal components were found to be very solid and therefore left in place.We don't know if the root cause for revision was the finding of a broken screw or the need for additional stability, to be sought with a thicker insert.It is unclear if the broken screw remained in situ or not; we couldn't locate it on the xray.According to report, there was no damage to the main components.Preliminary investigation performed by r&d project manager.Preliminary investigation based on the pictures in our hand.3.5 years after knee revision surgery, the patient complaints instability and it is found that the knee has acquired laxity and the insert locking screw is broken.The inlay screw broke in its threaded shaft, at the level of the cantilevered portion of the screw when fixed in the baseplate.Cause for screw breakage remains unknown, we can only suppose that progressive instability could have led unpredictable loads acticting on the joint and early failure of the device.The revision surgery is therefore undertaken to replace the insert with a thicker one (from 17 to 23 mm) and the locking screw is also replaced.At the time of the surgery, both tibial tray and femoral component were found to be solid and therefore left in place.We don't know if the root cause for revision was the finding of a broken screw or the need for additional stability, to be replaced with a thicker insert.According to report, there were no damage to the main components.
 
Event or Problem Description
The patient complained knee instability.3 years and 4 moths after primary surgery the surgeon revised the patient knee finding the inlay screw broken (liner fixation screw).Only the liner was swapped during the surgery.The surgery was completed successfully.

Brand Name
GMK-HINGE FIXED TIBIAL INSERT SIZE 1/17MM
Common Device Name
FIXED TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10161717
Report Number3005180920-2020-00337
Device Sequence Number16807694
Product Code KRO
UDI-Device Identifier07630030825002
UDI-Public07630030825002
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model Number02.09.0117H
Device Catalogue Number02.09.0117H
Device Lot Number124929AR
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2020
Initial Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR